Alert archive / Georgia / Freeze Warnings in 2007
Freeze Warning 11, NWS Tallahassee, FL
NWS Tallahassee, FL issued this freeze warning at Dec 4, 2007, 2:32 PM CST for 16 counties in Florida; 26 counties in Georgia; 5 counties in Alabama. It took effect at Dec 4, 2007, 8:03 PM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2007, 2:32 PM CST (20:32 UTC)
- In effect from
- Dec 4, 2007, 8:03 PM CST
- Expired
- Dec 5, 2007, 7:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Tallahassee, FL
All 47 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2517 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Dec 4, 1:10 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Dec 4, 1:10 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
210 PM EST TUE DEC 4 2007
.SYNOPSIS...MID/UPPER LEVELS DOMINATED BY A WRN CONUS RIDGE AND ERN
CONUS TROUGH. WATER VAPOR IMAGERY SHOWS THE WEDGE OF DRIER
MID-TROPOSPHERIC AIR PUSHING RAPIDLY SEWD DOWN THE FL PENINSULA. A
SURFACE RIDGE REACHES ALONG THE GULF COAST...WITH A WEAK TROUGH FROM
VA TO NRN GA. VISIBLE IMAGERY SHOWS SCATTERED MOSTLY THIN CIRRUS
CLOUDS MOVING SEWD ACROSS THE TRI-STATE REGION IN NWLY MID/UPPER
FLOW. THE COLD/DRY AIR ADVECTION IS KEEPING TEMPS BELOW AVERAGE FOR
THIS TIME OF THE DAY...WITH READINGS IN THE 50S. WITH HIGHS INTO THE
LOWER AND MID 60S AND DEW POINTS IN THE 20S...RH VALUES WILL PLUMMET
BELOW RED FLAG CRITERIA ACROSS THE ENTIRE CWFA. OVER THE MARINE
AREA...WINDS AND SEAS CONTINUE TO SLOWLY EBB AS THE PRESSURE
GRADIENT RELAXES.
&&
.SHORT TERM (TONIGHT-THURSDAY NIGHT)...HIGH PRESSURE OVERHEAD WILL
ALLOW FOR RAPID DECOUPLING OF THE WINDS AFTER SUNSET...WITH TEMPS
RAPIDLY FALLING THIS EVENING. CIRRUS CLOUDS STREAMING DOWN THE
BACKSIDE OF THE UPPER TROUGH SHOULD BE THIN ENOUGH AND SHOULD NOT
HAVE AN ADVERSE EFFECT ON RADIATIONAL COOLING. EXPECT TEMPS TO FALL
TO FREEZING ACROSS MUCH OF THE INTERIOR BIG BEND (AWAY FROM URBAN
AREAS) OVERNIGHT...AND EXPAND INTO EXTREME SOUTHWEST AND SOUTH
CENTRAL GA BY DAYBREAK WEDNESDAY. ALSO...AREAS OF FROST ARE EXPECTED
FOR MUCH OF OUR GA AND INLAND FL BIG BEND ZONES DURING THE PRE-DAWN
HOURS AS TEMP/DEW POINT DEPRESSIONS WILL BE LOWEST IN THESE AREAS. A
FAIRLY POTENT SHORT WAVE TROUGH DIVING SEWD ACROSS THE UPPER
MIDWEST...OH VALLEY AND NERN CONUS WEDNESDAY AND WEDNESDAY NIGHT
WILL BRING A REINFORCING SURGE OF SLIGHTLY COOLER AIR FOR THURSDAY.
MEANWHILE... ADDITIONAL SHORT WAVE ENERGY WILL BREAK DOWN THE WRN
CONUS RIDGE...RESULTING IN A PROGRESSIVE ZONAL PATTERN. LOWS BOTH
WEDNESDAY AND THURSDAY NIGHT WILL BE CLOSER TO CLIMATOLOGICAL NORMS.
ACCEPTED A BLEND OF THE MAV/MET MOS TEMP GUIDANCE THIS FCST PERIOD.
&&
.LONG TERM (FRIDAY-TUESDAY)...THE UPPER LEVEL FLOW PATTERN OVER THE
SOUTHEAST WILL TRANSITION FROM ZONAL TO A BUILDING RIDGE IN RESPONSE
TO A VERY SHARP TROUGH DEVELOPING OVER THE WESTERN CONUS. SURFACE
HIGH PRESSURE WILL BE CENTERED NORTHEAST OF THE REGION THROUGH
FRIDAY AND THEN MOVE TO OUR EAST SATURDAY THROUGH THE REMAINDER OF
THE EXTENDED PERIOD. A WEAK UPPER DISTURBANCE MAY PROVIDE A FEW
SHOWERS OVER OUR WESTERN ZONES SATURDAY. OTHERWISE...IT WILL BE A
DRY PERIOD WITH ABOVE NORMAL TEMPERATURES AS DEEP LAYER RIDGING
DEVELOPS ALONG WITH LOW LEVEL FLOW GENERALLY FROM THE SOUTHEAST TO
SOUTH.
&&
.AVIATION...EXPECT VFR CONDITIONS AT ALL TERMINALS THROUGH THE
FORECAST PERIOD. WINDS WILL BE NORTH TO NORTHEAST LESS THAN 10 MPH
FOR THE REMAINDER OF THIS AFTERNOON...THEN BECOME CALM BY SUNSET.
ON WEDNESDAY...WINDS WILL BACK AROUND A WLY DIRECTION AND INCREASE
TO 10-15 MPH BY AFTERNOON.
&&
.MARINE...WINDS AND SEAS WILL INCREASE ONCE AGAIN WEDNESDAY NIGHT
AS A FAST MOVING DRY COLD FRONT MOVES SOUTHEAST ACROSS THE MARINE
AREA...FOLLOWED BY IMPROVING CONDITIONS ON THURSDAY. WINDS WILL
BECOME SOUTHEAST BY THIS WEEKEND AS HIGH PRESSURE MOVES OFF THE
ATLANTIC COAST.
&&
.FIRE WEATHER...TODAYS RED FLAG WARNINGS FOR ALL OUR COUNTIES WILL
VERIFY. FOR WEDNESDAY...UPGRADED AND EXPANDED THE WATCH TO A WARNING
FOR ALL BUT BAY...GULF AND FRANKLIN COUNTIES IN FL. MIN RH VALUES
SHOULD REMAIN ABOVE 25 PERCENT FOR OUR AL AND GA COUNTIES. ON
THURSDAY...POSSIBLE LONG DURATIONS OF RH BELOW 35 PERCENT ACROSS
MUCH OF OUR FL BIG BEND COUNTIES...AND HAVE ISSUED A WATCH.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 28 69 42 67 41 / 05 05 05 05 05
PANAMA CITY 41 68 47 67 50 / 05 05 05 05 10
DOTHAN 36 66 40 62 43 / 05 05 05 05 10
ALBANY 32 67 38 64 39 / 05 05 05 05 10
VALDOSTA 30 68 40 65 42 / 05 05 05 05 05
CROSS CITY 30 70 43 69 44 / 05 05 05 05 05
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING UNTIL 5 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...AND HOUSTON.
GA...RED FLAG WARNING UNTIL 6 PM EST THIS AFTERNOON FOR THE
FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...
CALHOUN...CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...
EARLY...GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...AND WORTH.
FREEZE WARNING FROM 2 AM TO 8 AM EST WEDNESDAY FOR THE
FOLLOWING ZONES: DECATUR...GRADY...THOMAS...BROOKS...
LOWNDES...AND LANIER.
FL...RED FLAG WARNING UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR
THE FOLLOWING ZONES: BAY...CALHOUN...DIXIE...FRANKLIN...
GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...JEFFERSON...
LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
WAKULLA...AND WASHINGTON.
FREEZE WARNING FROM 2 AM TO 8 AM EST WEDNESDAY FOR THE
FOLLOWING ZONES: GADSDEN...LIBERTY...LEON...WAKULLA...
JEFFERSON...MADISON...TAYLOR...LAFAYETTE...AND DIXIE (EXCEPT
THE IMMEDIATE COAST).
RED FLAG WARNING WEDNESDAY AFTERNOON FOR THE FOLLOWING ZONES:
INLAND WALTON...HOLMES...WASHINGTON...JACKSON...CALHOUN...
LIBERTY...GADSDEN...LEON...WAKULLA...JEFFERSON...MADISON...
TAYLOR...LAFAYETTE...AND DIXIE.
FIRE WEATHER WATCH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES:
GADSDEN...LEON...WAKULLA...JEFFERSON...MADISON...TAYLOR...
LAFAYETTE...AND DIXIE.
GM...NONE.
&&
AVIATION...DUVAL/BLOCK
LONG TERM...BARRY
REST OF DISCUSSION...JAMSKIHazardous weather outlook, Dec 4, 4:21 AM CST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 521 AM EST TUE DEC 4 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-051100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 521 AM EST TUE DEC 4 2007 /421 AM CST TUE DEC 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... WITH A COLD AND DRY AIR MASS FILTERING INTO THE AREA... TEMPERATURES MAY BRIEFLY REACH THE FREEZING MARK AT NORMALLY COLDER LOCATIONS THIS MORNING. A REPEAT IS EXPECTED TONIGHT WITH NORMALLY COLDER LOCATIONS BRIEFLY DIPPING BELOW FREEZING. WIDESPREAD FREEZING TEMPERATURES ARE NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. CAMP
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 2:07 PM CST | Fire Weather Watch | TAE | Dixie, Gadsden, Jefferson, Lafayette, Leon, Madison and 2 more | 36 hr |
| Dec 4, 2:07 PM CST | Red Flag Warning | TAE | Calhoun, Dixie, Gadsden, Holmes, Jackson, Jefferson and 7 more | 26 hr |
Nearby
Freeze Warnings in Georgia, 2007Freeze Warnings in Florida, 2007Freeze Warnings in Alabama, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.